Missouri, 2002

Hail in Missouri, March 29, 2002

March 29, 2002 · NWS EAX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 29, 2:30 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 29, 2:30 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 AM CST FRI MAR 29 2002

MAIN FORECAST CONCERNS IS THE PRECIPITATION THREAT THIS MORNING.
LATEST MOISTURE IMAGERY INDICATES SHRTWAVE TROF FROM NORTHERN PLAINS
SOUTH INTO WESTERN KANSAS WITH PROFILERS SHOWING WELL DEFINED H7
SHORTWAVE TROF IN WESTERN KANSAS. LATEST 06Z RUC/MESOETA  SHOWING
STRONGER LOW LEVEL JET INTO SOUTHEASTERN KANSAS WITH MDT/STG H8
MOISTURE CONVERGENCE INTO WEST CENTRAL AND NORTHWEST MISSOURI.
MODERATELY STEEP MID LEVEL LAPSE RATES ALSO EXPECTED ACROSS SOUTHERN
CWA.

BEST FORCING THIS MORNING ACROSS NORTHERN HALF OF CWA IN AREA OF MDT
H7-H3 LAYER DIVERGENCE Q WITH WEAK/MODERATE H8-H7 FRONTOGENTICAL
ACROSS MUCH OF CWA THIS AM. NORTHERN MISSOURI ALSO IN RIGHT REAR
QUAD OF 120KT H3 JET IN EASTERN IOWA. RISK OF THUNDER GENERALLY
CONFINED TO SOUTHERN 2/3RDS OF CWA WITH SHOWALTERS INDICES FROM +1
TO -3. DESPITE WARMFRONT SETTING UP ACROSS SOUTHERN MISSOURI...MAY
SEE A FEW STRONG THUNDERSTORMS GENERALLY ALONG AND SOUTH OF I-70
WITH THE THREAT OF SMALL HAIL.

SYSTEM TO MOVE QUICKLY ACROSS CWA THIS MORNING WITH PRECIP LEAVING
EASTERN ZONES BY AFTERNOON. ONLY A LITTLE COOLING THIS AFTERNOON
WITH COOLER AND DRIER AIR TO FILTER INTO CWA TONIGHT. THIS SHOULD
ALLOW TEMPERATURES TO FALL SUBSTANTIALLY TONIGHT WITH GUIDANCE IN BALL
PARK.

SHORTWAVES TO CONTINUE TO MOVE RAPIDLY EAST SOUTHEAST ACROSS
NORTHERN PLAINS...WELL NORTH OF CWA THROUGH SUNDAY. TEMPERATURES TO BE A
LITTLE COOLER ON SATURDAY BEFORE WARMING TREND BEGINS ON SUNDAY.

DB

.EAX...
MO...NONE.
KS...NONE.

In the hours before

Special weather statement, Mar 29, 6:00 AM CST, 15 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CST FRI MAR 29 2002

* HAZARDS EXPECTED -
SCATTERED THUNDERSTORMS ARE THIS MORNING WITH MOST OF THE
THUNDERSTORMS CONFINED TO AN AREA ALONG AND SOUTH OF INTERSTATE 70.
ALTHOUGH NO SEVERE WEATHER IS EXPECTED...A FEW THUNDERSTORMS MAY
PRODUCE SMALL HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
THROUGH THURSDAY.

* SPOTTER ACTIVATION -
WILL NOT BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX
OR AT HTTP://WEATHER.GOV.

DB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Cass

When
March 29, 6:15 AM CST
Where
Cass County, Harrisonville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.650, -94.350

Hail, Pettis

When
March 29, 7:19 AM CST
Where
Pettis County, 10 mi S of Sedalia
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.550, -93.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285317, 5285318.